Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

152 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes increased yawning?

Answered by
Dr.
Dr. Sunil Gupta

Psychiatrist

Practicing since :2005

Answered : 637 Questions

default
Posted on Mon, 4 Aug 2014 in Medicines and Side Effects
Question: I have been having a lot of yawning spells throughout the day and it's beginning to concern me. I normally yawn alot, but ive gotten to where im yawning more than usual. I haven't been in contact with any gases that i know of, and i have been having sinus congestion and stopped up nose that has been making it hard to breathe. I was wondering if i may have too much carbon dioxide in my system? or is it just from sleep deprivation?
doctor
Answered by Dr. Sunil Gupta 4 hours later
Brief Answer:
Sleep deprivation can cause yawning

Detailed Answer:
Hi,

I went through you query and can understand your concern regarding increased yawning.

Your increased yawning is most probably due to the fact that you are not able to sleep adequately at night. Insufficient sleep is the most common cause of yawning and is our brains way of telling us that we need to sleep a bit more to complete the body's need. Its is not due to excessive carbon dioxide in your body.

You having sinus congestion might have been interfering with your ability to sleep. You need to meet your physician and get it treated accordingly.

I do hope that I was able to answer your query. Please do let me know if you have any further queries. I will be glad to help.

Best wishes,

Dr. Sunil Gupta
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions

Recent questions on  Sleep deprivation

doctor1 MD

Hi I am unfortunatly a meth user. I use 2 times a week generally. The last time I used I was having problems with frequent urination, like every 20 minutes. Those systems have stopped and now I have a fever of 101.8 and the chills. Also feel week due to lack of sleep. I have been eating the last 12 hours and drining plenty of water, but I also noticed when I was gonig to the bathroom last night I would also have stomach pains.

What is this a sign of??

doctor1 MD

i am having regular periods as i use krimson 34 recently i went on a holiday and took only 19 tablets instead of 21 to prepone my period i travelled by car and nevver had a problem untill recently. about 6 hr journey and little sleep. since then i am having giddiness, ringing in the years, feeling insecure , lazy . is vertin the right tablet ??? is this giddiness related to my period, or road journey ( Generally travell by road and am used to it very much) or due to lack of sleep ?? Please help.

doctor1 MD

I was diagnosed with attrial flutters ( arrhythmia ) and the cardiologist did a cardio version and a subsequent EKG showed the condition was corrected. The doctor has me on Xarelto and a beta blocker . I feel fine and I am wondering if I can drink...

doctor1 MD

So I went to the neurologist yesterday and he went by what all my test results back from when I first started having theses seizures in May. and the eeg and CT scans and everything things else. he said its stress related seizures. but he didn't...

doctor1 MD

Im experiencing a skipping of speech and thought process when i talk to clients. Its very fast but quite noticeable to me. I can only explain it as turning off and on light switch very fast or like skipping on a cd or a record.

doctor1 MD

i have bronchitist but on amoxicillion (spelling) since yesterday but today i have been getting light headed lately & haven't had that before, what would that mean? I also get a burning feeling in ym chest when i cough but i told my dr that also so he called me in some a medicine yesterday.. what would the light headed be from? coughing to much perhaps or lack of sleep from the past 2 nights?

doctor1 MD

My husbank has intractable, persistent hiccups. Thorazine, Reglan, etc. has not worked. He takes prilosec but that hasn't seemed to slow them down. He is sleep deprived and just fatigued all the time. He has had them in the past and they lasted several months. This bout is going on about 3 mons. now. He is 62 years old.